MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARROW(R) VPS(R) ACCESS KIT; CATHETER, ULTRASOUND, INTRAVAS

ARROW INTERNATIONAL LLC ARROW ARROW(R) VPS(R) ACCESS KIT; CATHETER, ULTRASOUND, INTRAVAS
Catalog Number ASK-04001-DU13
Medical Device Problem Code Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
Picc nurse noticed wire was kinked on the end after removing it from the kit.A new kit was used to perform the procedure.No patient involvement with device reported.
 
Additional Manufacturer Narrative
Qn# (b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer returned one guide wire assembly for analysis.No definite signs of use were observed.Visual analysis revealed that the guide wire contained one kink towards the distal tip.It was also noted that the guide wire was not entirely within the protective tubing when receiving the sample and the straightener tube was not returned.The kink measured 34mm from the distal tip.The overall length of the guide wire measured 60.4cm which is within the specification limits of 59.5cm - 60.5cm per the guide wire product drawing.The outer diameter of the guide wire measured 0.0175" which is within the specification limits of 0.0175" - 0.0180" per the guide wire product drawing.The guide wire was functionally tested per the guide wire instructions for use provided with this kit which instructs the user, "if using arrow raulerson syringe, advance guidewire into arrow raulerson syringe approximately 10 cm until it passes through syringe valves or into introducer needle." the guide wire was passed through a lab inventory arrow raulerson syringe (ars)/introducer needle subassembly.Little to no resistance was experienced.A manual tug test confirmed that the proximal weld was intact.Packaging was consulted and they confirmed that when assembled and packaged, the entire guide wire is placed within the protective tubing, so no part of the wire would be exposed to get damaged.Additionally, without the kit returned for analysis, it cannot be confirmed if damage to the kit during storage/shipping attributed to the observed kinking.Therefore, at this time, the cause of the kink cannot be determined.A device history record review was performed and no relevant findings were identified.The customer report of a kinked guide wire was confirmed through investigation of the returned sample.The guide wire contained one kink towards the distal end of the guide wire.Despite this, the guide wire passed all relevant dimensional and functional requirements, and a device history record review revealed no relevant findings.Based on the customer description, the sample received, and feedback from packaging, the potential root cause cannot be confirmed at this time.Teleflex will continue to monitor and trend on reports of this nature.
 
Event or Problem Description

Brand Name
ARROW ARROW(R) VPS(R) ACCESS KIT
Common Device Name
CATHETER, ULTRASOUND, INTRAVAS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key17825642
Report Number9680794-2023-00710
Device Sequence Number2302805
Product Code OBJ
UDI-Device Identifier10801902201970
UDI-Public10801902201970
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K103255
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2024
Device Catalogue NumberASK-04001-DU13
Device Lot Number33F23F0383
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2023
Supplement Date Received by Manufacturer10/18/2023
Initial Report FDA Received Date09/27/2023
Supplement Report FDA Received Date10/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown